Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 207, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 2, 2004, 6:00 PM CDT for Red River County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 6:00 PM CDT (23:00 UTC)
- Expired
- Jun 2, 2004, 7:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Red River County, TX
The radar
The Shreveport radar (KSHV), 181 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -500 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713
WUUS54 KSHV 022300
SVRSHV
TXC387-030000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
* UNTIL 700 PM CDT
* AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED FROM
NEAR VALLIANT OKLAHOMA TO JUST NORTHWEST OF KANAWHA TEXAS...
MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CLARKSVILLE BY 630 PM CDT
BOGATA BY 640 PM CDT
THIS LINE OF STORMS WILL LIKELY PRODUCE WIDESPREAD WIND DAMAGE TO
TREES...POWER LINES...AND BUILDINGS. EXPECT STRAIGHT LINE WINDS TO
70 MPH ALONG WITH POSSIBLE LARGE HAIL TO NEAR QUARTER SIZE. THIS IS
A DANGEROUS LINE OF STORMS. TAKE COVER...NOW
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
UNTIL 700 PM CDT.
LAT...LON 3394 9513 3387 9504 3385 9496 3382 9496
3374 9487 3373 9477 3334 9475 3342 9488
3340 9529 3388 9530 3396 9522
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:32 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 2, 5:32 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 532 PM CDT WED JUN 2 2004 .DISCUSSION... A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE NORTHERN TWO THIRDS OF THE FOUR STATE AREA. AN UPDATED SET OF ZONES WILL BE ISSUED SHORTLY. STRONG TO SEVERE STORMS ARE EXPECTED TO CONTINUE TO MARCH SOUTH SOUTHEAST THROUGH MUCH OF THE FOUR STATE AREA THIS EVENING. PRELIMS ARE NEXT... && .PRELIMINARY POINT TEMPS/POPS... SHV 68 85 67 87 / 40 50 30 20 MLU 68 85 67 86 / 50 50 30 20 TXK 67 83 65 86 / 50 50 20 20 TYR 68 84 67 87 / 50 50 30 20 LFK 70 86 69 88 / 40 50 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03
Hazardous weather outlook, Jun 2, 12:00 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 2 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL OKLAHOMA AND NORTH TEXAS ALONG AND AHEAD OF THE DRYLINE THIS AFTERNOON...AS A SERIES OF UPPER LEVEL DISTURBANCE TRACKS SOUTHEAST TOWARDS THE REGION. THIS ACTIVITY COULD THEN SPREAD INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS LATE THIS AFTERNOON...AS A WEAK FRONTAL BOUNDARY DROPS SOUTH TOWARDS THE RED RIVER VALLEY OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THE ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE...AND ANY STORMS THAT DEVELOP ALONG THE BOUNDARY OR MOVE INTO THE REGION FROM THE WEST COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL. THE BOUNDARY WILL SLOWLY NUDGE ITS WAY SOUTH INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS TONIGHT...WITH ADDITIONAL THUNDERSTORMS DEVELOPING ALONG THE FRONT AND DRY LINE INTERSECTION LATE TONIGHT...WITH REDEVELOPMENT OCCURRING FARTHER EAST INTO NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. THESE THUNDERSTORMS COULD ALSO BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE WEAK FRONTAL BOUNDARY WILL SLOWLY NUDGE SOUTH THROUGH THE REMAINDER OF NORTHEAST TEXAS AND NORTH LOUISIANA BEFORE STALLING OUT SOMEWHERE SOUTH OF THE INTERSTATE 20 CORRIDOR. ALTHOUGH IT APPEARS THAT THE MOST ACTIVE SEVERE WEATHER THREAT WILL REMAIN WEST OF THE REGION OVER NORTHERN TEXAS...CONTINUED UPPER LEVEL DISTURBANCES MOVING OVER THE REGION ATOP THE FRONTAL BOUNDARY COULD HELP TO INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS THURSDAY. GIVEN THE MOIST AIR MASS IN PLACE...AND POSSIBLY SOME HEATING THAT MAY OCCUR DURING THE DAY WHICH COULD FURTHER DESTABILIZE THE ATMOSPHERE...SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE THURSDAY...PRODUCING LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. 15
In the hours before
Local storm report, Jun 2, 5:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM DOWNBURST 5 E PICKENS 34.40N 94.94W
06/02/2004 MCCURTAIN OK PUBLIC
TREES DOWN BLOCKING HIGHWAY BETWEEN PICKENS AND BATTIEST.
&&
LHLocal storm report, Jun 2, 5:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0537 PM DOWNBURST BATTIEST 34.40N 94.93W
06/02/2004 MCCURTAIN OK PUBLIC
TIN ROOF PEELED OFF BARN IN BATTIEST.
&&
LHThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 10:04 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 56 min |
| Jun 1, 10:43 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 62 min |
| Jun 1, 11:00 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 60 min |
| Jun 1, 11:04 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 56 min |
| Jun 1, 11:23 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 67 min |
| Jun 1, 11:25 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 65 min |
| Jun 1, 11:37 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 53 min |
| Jun 1, 11:40 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 65 min |
| Jun 1, 11:53 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 52 min |
| Jun 1, 11:59 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 61 min |
| Jun 2, 12:00 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 60 min |
| Jun 2, 12:03 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 57 min |
| Jun 2, 12:13 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 62 min |
| Jun 2, 12:16 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 59 min |
| Jun 2, 12:31 AM CDT | Severe Thunderstorm Warning | SHV | Harrison | 59 min |
| Jun 2, 12:42 AM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 63 min |
| Jun 2, 1:07 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 53 min |
| Jun 2, 1:14 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 31 min |
| Jun 2, 6:48 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 87 min |
| Jun 2, 6:59 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.